Alert archive / Minnesota / River Flood Warnings in 2010

River Flood Warning 54, NWS Twin Cities, MN

September 27, 2010Goodhue County, Minnesota

NWS Twin Cities, MN issued this river flood warning at Sep 27, 2010, 10:29 AM CDT for Goodhue County, Minnesota. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2010, 10:29 AM CDT (15:29 UTC)
Expired
Sep 27, 2010, 12:31 PM CDT
In force
2 hr
Issued by
NWS Twin Cities, MN

County Goodhue County, MN

The radar

The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Zumbro River at Pine Island (PNLM5).

Action stage
16 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05373130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WGUS83 KMPX 271529
FLSMPX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1029 AM CDT MON SEP 27 2010


.OVERVIEW...
RUNOFF FROM THE RAINS THAT OCCURRED LAST WEDNESDAY NIGHT AND THURSDAY WILL CAUSE 
THE MISSISSIPPI RIVER TO RISE TO MINOR OR MODERATE FLOOD LEVELS THROUGH THE WEEK. 
A FLOOD WATCH REMAINS IN EFFECT INTO EARLY PART OF NEXT WEEK. PERSONS WITH 
INTERESTS ALONG THE MISSISSIPPI RIVER BETWEEN ST PAUL...HASTINGS  LOW LYING AREAS 
AND AGRICULTURAL LAND NEAR THE RIVER MAY EPERIENCE SOME FLOODING.
AND RED WING SHOULD TAKE NECESSARY ACTION TO PROTECT THEIR PROPERTY OR BE PREPARE 
TO EXPERIENCE SOME MINOR OR MODERATE FLOODING ALONG AND NEAR THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION 
FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT.

&&

MNC037-049-WIC093-282129-
/O.NEW.KMPX.FL.W.0052.101004T0000Z-101005T1200Z/
/RDWM5.1.ER.101004T0000Z.101004T0000Z.101004T0000Z.NO/
1029 AM CDT MON SEP 27 2010

* AT  8:00 AM MONDAY THE STAGE WAS 676.1 FEET. 
* FLOOD STAGE IS 680.5 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY
  EVENING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 680.1 
  FEET ON MAR 25 2010.

$$

MNC037-049-WIC093-282128-
/O.NEW.KMPX.FL.W.0053.101003T1800Z-000000T0000Z/
/REDM5.1.ER.101003T1800Z.101004T0600Z.000000T0000Z.NO/
1029 AM CDT MON SEP 27 2010

* AT  7:11 AM MONDAY THE STAGE WAS 9.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 14.2 FEET BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 17.0 FEET...MILWAUKEE ROAD RAILROAD BETWEEN RED WING AND
  HASTINGS BEGINS FLOODING.
* IMPACT...AT 16.0 FEET...RED WING MILLING COMPANY MAY EXPERIENCE 
  BASEMENT FLOODING AND BEGIN PUMPING.
* IMPACT...AT 15.0 FEET...THE CITY OF FRONTENAC AND BAY CITY BEGIN 
  FLOODING.
* IMPACT...AT 14.3 FEET...LOCK AND DAM 3 MAY END OPERATIONS.
* IMPACT...AT 14.0 FEET...LOW LYING AREAS AND SOME ROADS ALONG THE 
  RIVER BEGIN TO EXPERIENCE FLOODING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET
  ON MAR 26 2010.

$$

MNC049-282128-
/O.NEW.KMPX.FL.W.0054.100927T1529Z-000000T0000Z/
/PNLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1029 AM CDT MON SEP 27 2010

* AT  8:00 AM MONDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 17.0 FEET. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 20.2 FEET
  ON JUN 12 2008.

$$
1 follow-up statement
358 
WGUS83 KMPX 271731
FLSMPX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1231 PM CDT MON SEP 27 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...
 
  MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND AFFECTING GOODHUE COUNTY

.WE HAD A FEW INCORRECT OBSERVATIONS THAT LED TO A MISUNDERSTANDING 
OF THE LOCATION BEING ABOVE FLOOD STAGE. THE MIDDLE FORK OF
THE ZUMBRO RIVER IS RECEDING AND IS NOT EXPECTED TO RISE ABOVE FLOOD
STAGE AGAIN AT THIS TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION 
FOR THE LATEST INFORMATION.

&&

MNC049-271801-
/O.CAN.KMPX.FL.W.0054.000000T0000Z-100927T1731Z/
/PNLM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1231 PM CDT MON SEP 27 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND.
* AT 10:30 AM MONDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 17.0 FEET. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Sep 27, 6:24 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 27, 6:24 AM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
624 AM CDT MON SEP 27 2010

.UPDATE...FOR 12Z AVIATION DISCUSSION BELOW

&&

.DISCUSSION.../ISSUED 303 AM CDT MON SEP 27 2010/

LIKELY WELCOME BY MANY IN SOUTHERN MN AND WESTERN WI...A QUIET
AND DRY WEEK IS FORECAST FOR ALMOST ALL OF THE FORECAST AREA. THE
CHALLENGES WILL BE TEMPERATURES WITH THE DRY AIR MASS FLUXING
AHEAD AND BEHIND OF TWO QUICK MOVING PACIFIC SYSTEMS CENTERED TO
OUR NORTH.

EARLY THIS MORNING A FEW ISOLATED MID 30S WERE OBSERVED IN WESTERN
WI...WITH THE COLDEST VALUES OF FREEZING JUST TO THE EAST IN
NORTH CENTRAL WI. RETURN FLOW HAS MOVED IN AHEAD OF A QUICK-
MOVING PACIFIC ORIGIN SYSTEM THAT IS MOVING EAST SOUTHEAST FROM
THE LAKE WINNIPEG AREA EARLY THIS MORNING. THE WARM SECTOR OF THIS
SYSTEM OFFERS 850MB TEMPERATURES IN THE UPPER TEENS TO LOWER 20S
TO CROSS THE AREA TODAY. THIS OFFERED UPSTREAM TEMPERATURES IN THE
70S YESTERDAY. WITH MID-LEVEL CLOUDS HAVING CAUGHT UP THOUGH TO
THE SYSTEM...AND A COOL EARLY MORNING STARTING POINT...HIGHS
MORE IN THE MID 60S TO LOWER 70S ARE LIKELY HERE TODAY. THE
PARENT SHORT WAVE IS EXPECTED TO SLIGHTLY DEEPEN AS IT CROSSES
NORTHEAST MN INTO WESTERN AND NORTHERN WI LATE THIS AFTERNOON. THE
LACK OF DEEP MOISTURE SHOULD KEEP ONLY SCATTERED CLOUDS FROM
BEING GENERATED IN THE FORECAST AREA. WINDS WILL SWING WITH THE
FRONT AND NIGHTTIME LOW-LEVEL COLD AIR ADVECTION AND CYCLONIC
FLOW SHOULD OFFER SOME STRATOCU TO DEVELOP AND LINGER INTO TUESDAY
MORNING. THIS SHOULD ESPECIALLY BE TRUE OVER WESTERN WI...WHERE
OVERCAST CONDITIONS ARE POSSIBLE.

A SOMEWHAT WEAK HIGH PRESSURE IS FORECAST TO PUSH QUICKLY THROUGH
DURING TUESDAY AFTERNOON AND NIGHT BEFORE A VERY SIMILAR PACIFIC
SYSTEM COMES QUICKLY EAST. TUESDAY TEMPERATURES WILL BE
COOLER...POTENTIALLY BY TEN DEGREES OR MORE IN THOSE EASTERN AREAS
THAT DO REALIZE OVERCAST CLOUDS IN THE MORNING. RETURN FLOW SHOULD
AGAIN ARRIVE IN TIME TUESDAY NIGHT TO MITIGATE A WIDESPREAD FROST
POTENTIAL...DUE TO TEMPERATURES STEADYING OR EVEN RISING LATE. THE
WEDNESDAY SHORT WAVE IS OF SIMILAR VORTICITY MAGNITUDE AND
TRACK...EXCEPT IS FORECAST TO HAVE MORE MOISTURE TO WORK WITH. BUT
THE PARENT LOW WILL BE WELL TO THE NORTH AND KNOWING THE LIMITED
COVERAGE OF SHOWERS WITH SUCH SYSTEMS...HAVE ONLY ADDED A SMALL
CHANCE OF ONE NEAR THE HIGHWAY 8 CORRIDOR OF WESTERN WI. MAY BE
SOME COLD AIR ADVECTION TYPE CLOUDS AGAIN ON THE BACKSIDE
WEDNESDAY NIGHT AND THURSDAY MORNING.

FOR THURSDAY AND FRIDAY THE AREA IS FORECAST TO BE ON THE
ANTICYCLONIC SIDE OF THE DIGGING JET...SO LITTLE IN THE WAY OF
WEATHER IS EXPECTED. AN EASTERN NORTH AMERICA LONG WAVE TROUGH IS
CONSISTENTLY FORECAST BY NEXT WEEKEND WITH A 1028MB OR STRONGER
SURFACE HIGH OVER THE FORECAST AREA. LOOKING AT THE DISTRIBUTION
OF ALL AVAILABLE GRIDDED FORECAST MODELS...THERE ARE A FEW
OFFERING THE CHANCE FOR A WIDESPREAD FROST FRIDAY NIGHT/SATURDAY
MORNING. CURRENT FORECAST IS NEAR THE MEDIAN OF THE DISTRIBUTION
GIVEN SOME CONCERNS FOR CLOUDS. WITH COOLER AIR ON THE WESTERN
SIDE OF THE TROUGH FORECAST TO INCH IN OVER THE WEEKEND...WOULD
SEEM LIKE SATURDAY OR SUNDAY NIGHTS MAY HAVE A BETTER
POTENTIAL...WITH POSSIBLY FREEZE CONDITIONS IN WESTERN WI...IF
CLOUDS CAN HOLD AT BAY. THE CONFIDENCE RIGHT NOW IS LOW THOUGH AS
CLOUDS WILL BE A MAJOR FACTOR...BUT CLIMATOLOGY WOULD SAY WE ARE
VERY NEAR THAT TIME.

HYDROLOGY...WITH NO QPF FORECAST THIS WEEK...CURRENT RUNOFF WILL
REMAIN THE PRIMARY ISSUE FOR ONGOING AND FORECAST RIVER FLOODING.
SEE THE LATEST HYDROLOGY PRODUCTS FOR THE DETAILS.

&&

.AVIATION.../12Z TAF ISSUANCE/

HIGH CLOUDS WILL INCREASE THROUGHOUT THE DAY AS A WEAK FRONT
APPROACHES. THE FRONT WILL PASS FROM WEST TO EAST ACROSS THE
TERMINAL AREA BETWEEN 17Z AND 01Z TUESDAY. SOUTH/SOUTHWEST WINDS
WILL SHIFT TO NORTHWEST WITH THE FROPA...WHICH WILL ALSO BRING
CU/STRATOCU CLOUDS THIS AFTERNOON/EVE TO CENTRAL MN AND WEST
CENTRAL WI. WINDS WILL PREDOMINATELY BE IN THE 10KT TO 12KT
RANGE...ALTHOUGH GUSTS UP TO 25 KTS ARE POSSIBLE AT KAXN IN THE
WAKE OF THE FRONT. A NORTHERLY LLVL TRAJECTORY WILL LIKELY BRING
SOME STRATUS AND MVFR CIGS TO EASTERN SITES /KRNH AND
KEAU...POSSIBLY AS FAR WEST AS KMSP/ LATE TONIGHT AND EARLY
TUESDAY MORNING. MEANWHILE...WESTERN SITES WILL SEE CLEARING AND
DECREASING WINDS LATE TONIGHT...WHICH COULD LEAD TO SOME LIGHT FOG
BY DAYBREAK TUESDAY.

KMSP...HIGH CLOUDS WILL INCREASE THIS MORNING...AND THEN A SCT-BKN
LAYER AROUND 4K FEET WILL ARRIVE BY 21Z AS THE FRONT NEARS. THERE
IS A LOW PROBABILITY THAT SCT MVFR LEVEL CLOUDS MAY MOVE INTO KMSP
OVERNIGHT. SOUTHERLY WINDS WILL GENERALLY BE AROUND OR UNDER 10
KTS THIS MORNING...SHIFT TO SOUTHWEST BY THIS AFTERNOON...AND
THEN BECOME NORTHWEST AROUND 00Z AS THE FRONT PASSES.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

LS/MTF
Hazardous weather outlook, Sep 27, 4:00 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT MON SEP 27 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
281200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
400 AM CDT MON SEP 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF SOUTHERN MINNESOTA
AND PARTS OF WEST CENTRAL WISCONSIN. PLEASE CHECK THE LATEST FLOOD
STATEMENTS FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MANY RIVERS AND STREAMS HAVE REACHED OR ARE FORECAST TO EXCEED
FLOOD STAGE ACROSS SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN
THIS WEEK. PLEASE CHECK THE LATEST FLOOD STATEMENTS FOR
ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK.

In the hours before

Local storm report, Sep 27, 5:15 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 AM CDT MON SEP 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             BUTTERFIELD             43.96N 94.79W
09/22/2010  M1.25 INCH       WATONWAN           MN   TRAINED SPOTTER

            RANGED FROM PEA TO HALF DOLLAR

0710 PM     HAIL             4 SW BUTTERFIELD        43.92N 94.85W
09/22/2010  M1.25 INCH       WATONWAN           MN   TRAINED SPOTTER

0745 PM     HAIL             1 SW SOUTH BRANCH       43.87N 94.57W
09/22/2010  M1.00 INCH       WATONWAN           MN   TRAINED SPOTTER

0750 PM     HAIL             2 SSE SOUTH BRANCH      43.85N 94.54W
09/22/2010  M1.00 INCH       WATONWAN           MN   TRAINED SPOTTER

0754 PM     HAIL             1 W TRUMAN              43.83N 94.46W
09/22/2010  M1.50 INCH       MARTIN             MN   LAW ENFORCEMENT

0803 PM     HAIL             NW NORTHROP             43.74N 94.44W
09/22/2010  M1.00 INCH       MARTIN             MN   TRAINED SPOTTER

0825 PM     HAIL             WINNEBAGO               43.77N 94.17W
09/22/2010  M1.00 INCH       FARIBAULT          MN   TRAINED SPOTTER

0900 PM     HEAVY RAIN       NEW ULM                 44.31N 94.46W
09/22/2010  M1.75 INCH       BROWN              MN   CO-OP OBSERVER

0908 PM     HEAVY RAIN       3 NE DARFUR             44.09N 94.80W
09/22/2010  M2.35 INCH       WATONWAN           MN   TRAINED SPOTTER

0935 PM     FLOOD            LAKE CRYSTAL            44.10N 94.22W
09/22/2010                   BLUE EARTH         MN   LAW ENFORCEMENT

            ROAD CLOSED IN LAKE CRYSTAL DUE TO HIGH WATER IN EXCESS

            OF A FOOT. 3-4 INCHES OF WATER COVERING ROADS IN RAPIDAN.

1030 PM     FLOOD            PORTER                  44.64N 96.17W
09/22/2010                   YELLOW MEDICINE    MN   LAW ENFORCEMENT

            WATER OVER ROAD AT HWY 68

1200 AM     HEAVY RAIN       CANNON FALLS            44.52N 92.90W
09/23/2010  M4.10 INCH       GOODHUE            MN   COUNTY OFFICIAL

            MEASURED AT BILSBY DAM SINCE LATE WEDNESDAY AFTERNOON.

1210 AM     FLOOD            FAIRMONT                43.64N 94.46W
09/23/2010                   MARTIN             MN   COUNTY OFFICIAL

            CURB FLOODING REPORTED IN TOWN

0229 AM     FLOOD            MINNESOTA LAKE          43.84N 93.83W
09/23/2010                   FARIBAULT          MN   TRAINED SPOTTER

            7.38 INCHES OF RAIN. LIFT STATION FLOODING WITH REPORTS
            OF BASEMENTS FILLING WITH WATER.

0300 AM     FLOOD            4 E WALNUT GROVE        44.23N 95.39W
09/23/2010                   REDWOOD            MN   LAW ENFORCEMENT

            WATER OVER ROAD AT COUNTY RD 7 SOUTH OF US HWY 14

0300 AM     FLOOD            2 E WALNUT GROVE        44.23N 95.43W
09/23/2010                   REDWOOD            MN   LAW ENFORCEMENT

            WATER OVER ROAD AT HWY 10 SOUTH OF US HWY 14

0400 AM     FLASH FLOOD      OWATONNA                44.09N 93.22W
09/23/2010                   STEELE             MN   EMERGENCY MNGR

            STREET FLOODING IN OWATONNA. INTERSECTIONS CLOSED. HOMES
            EVACUATED ALONG MAPLE CREEK. SANDBAGGING ALONG THE
            STRAIGHT RIVER WHICH IS OUT OF ITS BANKS.

0430 AM     HEAVY RAIN       GOODHUE                 44.40N 92.62W
09/23/2010  M4.50 INCH       GOODHUE            MN   CO-OP OBSERVER

0440 AM     HEAVY RAIN       CANNON FALLS            44.52N 92.90W
09/23/2010  M4.85 INCH       GOODHUE            MN   CO-OP OBSERVER

0515 AM     HEAVY RAIN       JORDAN                  44.67N 93.63W
09/23/2010  M2.35 INCH       SCOTT              MN   CO-OP OBSERVER

0545 AM     FLASH FLOOD      ZUMBROTA                44.29N 92.67W
09/23/2010                   GOODHUE            MN   DEPT OF HIGHWAYS

            HIGHWAY 52 CLOSED FROM NEAR ZUMBROTA TO PINE ISLAND DUE
            TO WATER OVER THE ROADS /RUNOFF FROM FARM FIELDS/.
            NUMEROUS ROAD CLOSURES IN ZUMBROTA COUNTY INCLUDING
            HIGHWAY 60 NEAR BOMBAY AND HIGHWAY 56 NEAR WEST CONCORD
            DUE TO OVERFLOWING CREEKS.

0546 AM     HEAVY RAIN       BLUE EARTH              43.64N 94.10W
09/23/2010  M4.92 INCH       FARIBAULT          MN   CO-OP OBSERVER

0600 AM     HEAVY RAIN       RED WING                44.58N 92.60W
09/23/2010  M2.73 INCH       GOODHUE            MN   CO-OP OBSERVER

0641 AM     HEAVY RAIN       S MAPLETON              43.92N 93.95W
09/23/2010  E6.00 INCH       BLUE EARTH         MN   TRAINED SPOTTER

            SPOTTER MEASURED 6+ INCHES OF RAINFALL. AMOUNT OVER 6
            INCHES IS UNKNOWN BECAUSE HIS GAUGE HAD OVERFLOWED.

0700 AM     HEAVY RAIN       SPRINGFIELD             44.24N 94.98W
09/23/2010  M4.00 INCH       BROWN              MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MONTEVIDEO              44.95N 95.72W
09/23/2010  M1.92 INCH       CHIPPEWA           MN   CO-OP OBSERVER

0700 AM     HEAVY RAIN       FARMINGTON              44.66N 93.18W
09/23/2010  M2.70 INCH       DAKOTA             MN   TRAINED SPOTTER

0715 AM     FLASH FLOOD      1 ENE MINNESOTA LAKE    43.85N 93.81W
09/23/2010                   FARIBAULT          MN   TRAINED SPOTTER

            8.35 INCHES OF RAIN WITH PONDING AND STANDING WATER AND
            LOCAL STREAMS RISING QUICKLY.

0715 AM     HEAVY RAIN       WELCOME                 43.67N 94.62W
09/23/2010  M4.90 INCH       MARTIN             MN   TRAINED SPOTTER

0800 AM     HEAVY RAIN       ALDEN                   43.67N 93.57W
09/23/2010  M7.00 INCH       FREEBORN           MN   BROADCAST MEDIA

0800 AM     FLASH FLOOD      TRUMAN                  43.83N 94.44W
09/23/2010                   MARTIN             MN   EMERGENCY MNGR

            ROADS FLOODED IN TRUMAN. FOUR TO FIVE FEET OF WATER IN
            BASEMENTS. EGRESS WINDOWS BROKEN DUE TO FLOODING.

0800 AM     HEAVY RAIN       FARIBAULT               44.30N 93.27W
09/23/2010  M3.57 INCH       RICE               MN   CO-OP OBSERVER

0800 AM     HEAVY RAIN       ALBERT LEA              43.66N 93.37W
09/23/2010  M3.92 INCH       FREEBORN           MN   CO-OP OBSERVER

0801 AM     HEAVY RAIN       1 SW SOUTH BRANCH       43.87N 94.57W
09/23/2010  M9.82 INCH       WATONWAN           MN   TRAINED SPOTTER

0816 AM     HEAVY RAIN       KENYON                  44.27N 92.99W
09/23/2010  M5.00 INCH       GOODHUE            MN   TRAINED SPOTTER

            STORM TOTAL UP TO THAT POINT.

0830 AM     HEAVY RAIN       6 S ST JAMES            43.90N 94.63W
09/23/2010  M8.00 INCH       WATONWAN           MN   PUBLIC

            SMALL LAKE LEVELS IN THE AREA HAVE INCREASED MARKEDLY.

0830 AM     HEAVY RAIN       FAIRMONT                43.64N 94.46W
09/23/2010  M4.30 INCH       MARTIN             MN   CO-OP OBSERVER

0905 AM     HEAVY RAIN       1 SW SOUTH BRANCH       43.87N 94.57W
09/23/2010  M9.82 INCH       WATONWAN           MN   TRAINED SPOTTER

0940 AM     HEAVY RAIN       ST JAMES                43.98N 94.63W
09/23/2010  M8.75 INCH       WATONWAN           MN   TRAINED SPOTTER

0940 AM     FLOOD            ST JAMES                43.98N 94.63W
09/23/2010                   WATONWAN           MN   TRAINED SPOTTER

            NUMEROUS STREETS UNDERWATER WITH SOME CLOSED. A FEW
            APARTMENTS HAVE BEEN EVACUATED DUE TO WATER.

0955 AM     HEAVY RAIN       2 NW KIESTER            43.56N 93.75W
09/23/2010  M4.20 INCH       FARIBAULT          MN   TRAINED SPOTTER

            STORM TOTAL THUS FAR

1102 AM     HEAVY RAIN       AMBOY                   43.89N 94.16W
09/23/2010  M10.45 INCH      BLUE EARTH         MN   CO-OP OBSERVER

1130 AM     HEAVY RAIN       ZUMBROTA                44.29N 92.67W
09/23/2010  M5.76 INCH       GOODHUE            MN   CO-OP OBSERVER

            TWENTY FOUR HOUR TOTAL.

1140 AM     HEAVY RAIN       3 NE DARFUR             44.09N 94.80W
09/23/2010  M5.66 INCH       WATONWAN           MN   TRAINED SPOTTER

0151 PM     HEAVY RAIN       17 NE OWATONNA          44.26N 92.98W
09/23/2010  M8.00 INCH       GOODHUE            MN   TRAINED SPOTTER

            TWENTY FOUR HOUR TOTAL.

0418 PM     FLASH FLOOD      KENYON                  44.27N 92.99W
09/23/2010                   GOODHUE            MN   LAW ENFORCEMENT

            HIGHWAY 60 WEST OF KENYON IS CLOSED.

0418 PM     FLASH FLOOD      PINE ISLAND             44.20N 92.65W
09/23/2010                   GOODHUE            MN   LAW ENFORCEMENT

            COUNTY ROAD 3 IS UNDER WATER. GROCERY STORES IN TOWN SHUT
            DOWN.

0418 PM     FLASH FLOOD      ZUMBROTA                44.29N 92.67W
09/23/2010                   GOODHUE            MN   LAW ENFORCEMENT

            HIGHWAY 58 CLOSED. MULTIPLE COUNTY ROADS ARE CLOSED TOO.

0422 PM     HEAVY RAIN       EAU CLAIRE              44.82N 91.49W
09/23/2010  M3.40 INCH       EAU CLAIRE         WI   TRAINED SPOTTER

            STORM TOTAL.

0430 PM     HEAVY RAIN       GOODHUE                 44.40N 92.62W
09/23/2010  M5.10 INCH       GOODHUE            MN   CO-OP OBSERVER

            STORM TOTAL.

0430 PM     HEAVY RAIN       MONTGOMERY              44.44N 93.58W
09/23/2010  M5.51 INCH       LE SUEUR           MN   CO-OP OBSERVER

            STORM TOTAL.

0458 PM     HEAVY RAIN       CHANHASSEN              44.86N 93.56W
09/23/2010  M2.79 INCH       CARVER             MN   NWS EMPLOYEE

            STORM TOTAL AT NWS FORECAST OFFICE.

0500 PM     HEAVY RAIN       GLENWOOD CITY           45.06N 92.17W
09/23/2010  M6.80 INCH       ST. CROIX          WI   TRAINED SPOTTER

            STORM TOTAL.

0515 PM     FLOOD            PORTER                  44.64N 96.17W
09/23/2010                   YELLOW MEDICINE    MN   EMERGENCY MNGR

            LEVEE OVERTOPPED AND ERODING ON THE YELLOW MEDICINE
            RIVER. COMMUNITIY IS SANDBAGGING AS HOUSES AND SOME
            BUSINESS ARE BEING THREATENED.

0543 PM     HEAVY RAIN       WSW ST JAMES            43.98N 94.63W
09/23/2010  M9.00 INCH       WATONWAN           MN   TRAINED SPOTTER

            STORM TOTAL RAINFALL.

0552 PM     HEAVY RAIN       HAMMOND                 44.97N 92.44W
09/23/2010  M2.83 INCH       ST. CROIX          WI   TRAINED SPOTTER

0630 PM     HEAVY RAIN       8 SW GRANITE FALLS      44.73N 95.65W
09/23/2010  M3.70 INCH       YELLOW MEDICINE    MN   CO-OP OBSERVER

0645 PM     HEAVY RAIN       MANANNAH                45.31N 94.64W
09/23/2010  M1.85 INCH       MEEKER             MN   TRAINED SPOTTER

            SINCE THIS MORNING.

0715 PM     HEAVY RAIN       CHANHASSEN              44.86N 93.56W
09/23/2010  M2.86 INCH       CARVER             MN   NWS EMPLOYEE

            STORM TOTAL OBSERVED AT THE NWS FORECAST OFFICE.

0730 PM     FLASH FLOOD      ELLSWORTH               44.74N 92.48W
09/23/2010                   PIERCE             WI   LAW ENFORCEMENT

            HALF DOZEN ROADS UNDERWATER IN PIERCE COUNTY.

0758 PM     FLOOD            FARIBAULT               44.30N 93.27W
09/23/2010                   RICE               MN   EMERGENCY MNGR

            2ND AVENUE IN FARIBAULT FLOODED. NUMEROUS BASEMENTS IN
            FARIBAULT ALSO FLOODED.

0758 PM     FLOOD            4 E HARTLAND            43.80N 93.41W
09/23/2010                   FREEBORN           MN   LAW ENFORCEMENT

            A SECTION OF 340TH STREET BETWEEN COUNTY RD 20 AND COUNTY
            RD 24 CLOSED DUE TO FLOODING. ROAD CLOSED SINCE 230 PM.

0800 PM     HEAVY RAIN       3 E MONTROSE            45.07N 93.85W
09/23/2010  M3.20 INCH       WRIGHT             MN   TRAINED SPOTTER

            STORM TOTAL.

0923 PM     HEAVY RAIN       BIRD ISLAND             44.76N 94.89W
09/23/2010  M4.30 INCH       RENVILLE           MN   PUBLIC

1000 PM     HEAVY RAIN       N BLAINE                45.17N 93.21W
09/23/2010  M3.10 INCH       ANOKA              MN   PUBLIC

1000 PM     HEAVY RAIN       5 ESE MINNEAPOLIS       44.92N 93.17W
09/23/2010  M3.40 INCH       RAMSEY             MN   TRAINED SPOTTER

0119 AM     HEAVY RAIN       PRIOR LAKE              44.73N 93.43W
09/24/2010  M3.82 INCH       SCOTT              MN   TRAINED SPOTTER

            STORM TOTAL PRECIPITATION.

0358 AM     FLOOD            OWATONNA                44.09N 93.22W
09/24/2010                   STEELE             MN   EMERGENCY MNGR

            NORTH/SOUTH BRIDGES IN TOWN ARE CLOSED AND THE LAST OF
            THE EAST/WEST BRIDGES IN TOWN COULD BE CLOSED SHORTLY. MN
            DOT IS EVALUATING CLOSING INTERSTATE 35W SOUTH OF TOWN IN
            BOTH DIRECTIONS WITH WATER OVER ROAD.

0530 AM     FLOOD            S OWATONNA              44.09N 93.22W
09/24/2010                   STEELE             MN   EMERGENCY MNGR

            NORTH AND SOUTH BOUND LANES OF INTERSTATE 35 HAVE BEEN
            CLOSED SOUTH OF OWATONNA DUE TO WATER OVER THE ROADWAY.

0600 AM     HEAVY RAIN       WANAMINGO               44.31N 92.79W
09/24/2010  M7.30 INCH       GOODHUE            MN   TRAINED SPOTTER

            STORM TOTAL PCPN.

0700 AM     HEAVY RAIN       MINNETONKA              44.91N 93.50W
09/24/2010  M2.87 INCH       HENNEPIN           MN   TRAINED SPOTTER

            1 WEST OF GLEN LAKE AREA. PCPN IS STORM TOTAL.

0700 AM     HEAVY RAIN       1 ENE MINNESOTA LAKE    43.85N 93.81W
09/24/2010  M1.48 INCH       FARIBAULT          MN   TRAINED SPOTTER

            24-HOUR RAINFALL

0742 AM     HEAVY RAIN       NORTHFIELD              44.45N 93.17W
09/24/2010  M6.79 INCH       RICE               MN   CO-OP OBSERVER

            STORM TOTAL.

0742 AM     HEAVY RAIN       1 E HAUGEN              45.61N 91.76W
09/24/2010  M3.10 INCH       BARRON             WI   TRAINED SPOTTER

0900 AM     HEAVY RAIN       AMBOY                   43.89N 94.16W
09/24/2010  M10.68 INCH      BLUE EARTH         MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1200 PM     HEAVY RAIN       FARIBAULT               44.30N 93.27W
09/24/2010  M5.56 INCH       RICE               MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1200 PM     HEAVY RAIN       MANKATO                 44.17N 93.99W
09/24/2010  M5.18 INCH       BLUE EARTH         MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1200 PM     HEAVY RAIN       ALBERT LEA              43.66N 93.37W
09/24/2010  M5.18 INCH       FREEBORN           MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1200 PM     HEAVY RAIN       FAIRMONT                43.64N 94.46W
09/24/2010  M5.42 INCH       MARTIN             MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1200 PM     HEAVY RAIN       WINNEBAGO               43.77N 94.17W
09/24/2010  M7.98 INCH       FARIBAULT          MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1200 PM     HEAVY RAIN       ZUMBROTA                44.29N 92.67W
09/24/2010  M7.66 INCH       GOODHUE            MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1200 PM     HEAVY RAIN       WASECA                  44.08N 93.50W
09/24/2010  M7.65 INCH       WASECA             MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1200 PM     HEAVY RAIN       BLUE EARTH              43.64N 94.10W
09/24/2010  M6.73 INCH       FARIBAULT          MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1200 PM     HEAVY RAIN       SPRINGFIELD             44.24N 94.98W
09/24/2010  M5.47 INCH       BROWN              MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1226 PM     HEAVY RAIN       MENOMONIE               44.89N 91.91W
09/24/2010  M3.50 INCH       DUNN               WI   TRAINED SPOTTER

            STORM TOTAL.

1226 PM     HEAVY RAIN       CHANHASSEN              44.86N 93.56W
09/24/2010  M2.95 INCH       CARVER             MN   NWS EMPLOYEE

            STORM TOTAL.

1236 PM     FLOOD            LAMBERTON               44.23N 95.26W
09/24/2010                   REDWOOD            MN   PARK/FOREST SRVC

            MINNESOTA DNR WATER CREWS MEASUERD 1900 CFS OVER A ROAD.
            THE DEPTH OF THE WATER WAS 0.6 FEET AND THE LENGTH OF THE
            AFFECTED AREA WAS ABOUT 3000 FEET.

0132 PM     HEAVY RAIN       OWATONNA                44.09N 93.22W
09/24/2010  M7.77 INCH       STEELE             MN   TRAINED SPOTTER

            STORM TOTAL FROM COCORAHS.

0226 PM     FLOOD            FARIBAULT               44.30N 93.27W
09/24/2010                   RICE               MN   EMERGENCY MNGR

            CANNON RIVER FLOODED OVER 2ND AVE NW. FLOODING UP TO AND
            INTO 1ST AVENUE NW. WATER TREATMENT PLANT IS FLOODED.

0344 PM     HEAVY RAIN       STANLEY                 44.96N 90.94W
09/24/2010  M3.43 INCH       CHIPPEWA           WI   CO-OP OBSERVER

            STORM TOTAL.

0417 PM     FLOOD            SPRINGFIELD             44.24N 94.98W
09/24/2010                   BROWN              MN   EMERGENCY MNGR

            POTENTIAL DYKE FAILURE ON THE COTTONWOOD RIVER NEAR
            EASTERN SPRINGFIELD. WATER SEEPAGE OBSERVED ON THE BOTTOM
            OF THE DYKE.

0417 PM     HEAVY RAIN       3 ESE DALBO             45.66N 93.38W
09/24/2010  M4.00 INCH       ISANTI             MN   TRAINED SPOTTER

            24 HOUR RAINFALL FOR SEPTEMBER 23RD.

0456 PM     HEAVY RAIN       OWATONNA                44.09N 93.22W
09/24/2010  M7.91 INCH       STEELE             MN   CO-OP OBSERVER

            STORM TOTAL PRECIPITATION.

1137 PM     HEAVY RAIN       ST JAMES                43.98N 94.63W
09/24/2010  M11.75 INCH      WATONWAN           MN   TRAINED SPOTTER

            STORM TOTAL PCPN.

0740 PM     FLOOD            SPRINGFIELD             44.24N 94.98W
09/25/2010                   BROWN              MN   TRAINED SPOTTER

            ONE QUARTER MILE OF RAILROAD TRACKS UNDER WATER JUST WEST
            OF TOWN.

&&

MTF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 10:29 AM CDTRiver Flood WarningMPXDakota, Goodhue4 days
Sep 27, 10:29 AM CDTRiver Flood WarningMPXDakota, Goodhue4 days
Sep 27, 5:21 PM CDTAreal Flood WarningMPXBlue Earth, Brown, Carver, Le Sueur, Nicollet, Scott and 1 more10 days

Nearby

River Flood Warnings in Minnesota, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.